Atypical Fracture of the Sternum After Long-Term Alendronate Plus Cholecalciferol Treatment: A Case Report.
Аннотация
A 55-year-old woman developed an atraumatic sternum fracture during treatment with alendronate for osteoporosis. The woman received alendronate 70 mg in combination with cholecalciferol 5600 IU once weekly, as well as nonsteroidal anti-inflammatory drugs. After 4 years of treatment, following a dorsal flexion with no direct thoracic trauma, the patient suffered a fracture of the sternum, with an X-ray revealing sternal body fracture. This fracture was seen to be transverse, noncomminuted and without displacement. Magnetic resonance imaging was carried out to rule out the presence of either a pathological fracture or a fracture resulting from osteoporotic fragility, and showed a triple sternal fracture involving the body, as well as the upper and lower manubrium of the sternum. This fracture presented the features of an atypical femur fracture, except for the location. The alendronate and cholecalciferol combination was discontinued and denosumab was prescribed. After the withdrawal of alendronate, the patient showed clinical improvement, with a decrease in pain, and is currently having routine checkups. The causality algorithm of the Spanish Pharmacovigilance System shows a score of 5, indicating a possible relationship between the patient's sternum fracture and her use of the suspect drug (Naranjo scale 6 = probable).
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.